Been diagnosed with PD over a year but doctor recommended I take a Datscan, the results of which I am waiting for. I am taking 3 62.5 mg Madopar 4 times daily but I am still as stiff as a board. Why is the medication not helping with my mobility? When I am up and about, for example cutting the lawn I am fine but if I sit down for 5 minutes I find it really difficult to get up. What do you think is going on? One other thing, my legs and feet feel incredibly heavy. I am wondering if there could be something else at play as I have a history of cardiac problems. Thanks in anticipation for all replies.
Im sorry to hear you are having problems with your medication. The stiffness that you describe does sound a lot like bradykenisia which is common with PD. It will feel like you are in treacle, everything is such an effort to move and your legs may actually hurt ( like a lactic acid build up)
Your medication will help to level you out but may not get rid of the bradykenisia altogether Im afraid.
It may be that you could do with a medication review if you feel that the Madopar is no longer giving you the relief you once had and there are lots of different synthetic dopamines and also then you have the “boosters” like your agonists which can help immensely too.
I think if you haven’t seen or spoken to your neuro in a while you may want to get an appointment and discuss your options. Alternatively if you have a PD nurse they can be a good source of information.
You could also try adding in a stretching routine daily to help keep the blood flowing if you dont do it already.
My OH does bodyweight training which has really helped - basically anything that will keep you moving and flexible.
I do hope you can find a solution to ease the issues you are having
Good Luck & Best Wishes
Thanks so much for your insightful response. Best wishes.